These drugs don't cure, they're (en masse) a medical cosh designed to park people safely and to then socialise the cost onto us all.
: This place is amazingly open about mental
: health, depression, etc, so I wanted to give
: a bit of a heads up on a rare side effect
: from the common anti-depressants just in
: case anyone is experiencing them.
: Iím not suggesting in any way that anyone
: stops taking their drugs because of fear of
: side effects; just see your doctor if youíre
: having them.
: My wife has been on and off anti-depressants
: for years. Over the last 3-4 years she
: started getting some movement issues;
: stiffness, heightened startle reflex,
: non-epileptic seizures to the point that she
: couldnít walk without sticks and sometimes
: needed a wheelchair.
: The startle reflex meant that she couldnít
: go out by herself in case something
: triggered a fit. She also couldnít walk in
: the dark.
: The neurologists diagnosed (in fact
: mis-diagnosed) it as a degenerative disorder
: and treated accordingly. The treatment made
: it worse.
: Last autumn it got so severe that we were
: calling ambulances out 4 times a week, and
: she was admitted to hospital.
: They then diagnosed (mis-diagnosed again) it
: as PTSD, with a personality disorder, and
: wanted to admit her indefinitely to a secure
: hospital. An offer she courteously declined.
: Luckily for her, she is very bright and has
: a first class degree in biology, so did a
: lot of research and found similar instances
: that are well reported in the States, but
: not so over here. She diagnosed it herself
: as SEROTONIN SYNDROME, and gradually weaned
: herself off the anti-depressants. She was
: completely cured within 2 weeks!
: The 3 GPs she has spoken to since were all
: unaware of this rare side effect, and have
: all said they may have other patients with a
: similar thing.
: If you are on anti-depressants, and also
: have some movement or startling issues, ask
: your GP about Serotonin Syndrome.